U.S. doctors online nowAsk doctors free
India
A 36-year-old female asked:

Doc,safe to take a pill of probiotic everyday?can it cause hives,allergies and any other side effects? i had high ige .any relation to probiotics ?

1 doctor answer2 doctors weighed in
Dr. John Chiu
Allergy and Immunology 57 years experience
Usually: Most people can tolerate probiotics but extremely high doses can cause gastrointestinal upset. I am not aware of any link to hives or allergic diseases. In fact, there are studies showing that probiotics may lower the chance of developing eczema for infants. Do note that not all probiotics are created equal and different strains may be needed for different folks- thus no universal good guy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 15, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.